Alert archive / Florida / Special Marine Warnings in 2007

Special Marine Warning 2, NWS Melbourne, FL

February 2, 2007

NWS Melbourne, FL issued this special marine warning at Feb 2, 2007, 3:50 AM EST. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 3:50 AM EST (08:50 UTC)
Expired
Feb 2, 2007, 5:45 AM EST
In force
115 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 1, 2:55 PM EST, 12 hours 55 minutes earlier.

Area forecast discussion, Feb 1, 2:55 PM EST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EST THU FEB 1 2007

.DISCUSSION...

OVERNIGHT/FRI...THINKING REMAINS LARGELY UNCHGD W/R/T EXPECTED
SENSIBLE WX. DVLPG WRN GOMEX LOW WL RIDE ENE-WD ALONG THE GULF COAST
THIS EVENING...THEN SLIDE ONSHORE INVOF THE FL PANHANDLE AND ACROSS
SRN GA/SC...PERHAPS A LITTLE CLOSER TO THE FL BORDER THAN EARLIER
PROGGED. SQLN GOT GOING QUICKLY THIS AFTN...AND NOW CONFIDENCE IS
HIGHER FOR NR CATEGORICAL RAIN CHCS ACROSS THE NRN THIRD OF THE
STATE...INCLUDING OUR NRN MOST ZONES. HAVE NUDGED POPS UP TO 80-90
FOR THE NRN COS...TAPERING BACK TO LOWER END SCT NEAR LAKE OKEE.
LIKELY POPS WITH SLGT CHC TS ALL AREAS FRI AS FRONT SLOWLY WORKS
ITS WAY SLOWLY DOWN THE PENINSULA. SRN AREAS COULD BECOME A BIT
MORE UNSTABLE...PSBLY REACHING L80S ONCE AGAIN DEPENDING ON CLOUD
COVER.

W/R/T SVR POTENTIAL...AS HAS BEEN MENTIONED ALL ALONG WIND FIELDS
FORCED ASCENT LOOKS QUITE SUFFICIENT...BUT THE PRIMARY MITIGATING
FACTOR CONTINUES TO BE INSTABILITY...WHICH WILL BE MARGINAL DURING
THE EARLY MORNING APPROACH OF THE PREFRONTAL CONVECTIVE BAND. ATTM
AM NOT QUITE CONFIDENT ENOUGH TO PUT MENTION OF STRONG STORMS IN THE
ZFP/GRIDS. WILL SUGGEST EVENING SHIFT CONTINUE MENTIONING POTENTIAL
IN THE HWO/G-HWO SUITE.

FRI NIGHT...COLD FRONTAL BOUNDARY CONTINUES ITS TRACK THROUGH SOUTH
CENTRAL FL FRI EVENING. AS BEST SOURCE OF LIFT SLIDES SOUTHWARD
EXPECT SHOWER ACTIVITY TO TAPER OFF IN THE EVENING FROM NORTH TO
SOUTH...THOUGH WILL KEEP A SMALL CHANCE THROUGH THE REMAINDER OF THE
NIGHT EVERYWHERE WITH CONTINUED JET ASCENT/ISENTROPIC LIFT PRESENT.
SKIES WILL REMAIN MOSTLY CLOUDY WITH LIGHT NORTHWEST SURFACE WINDS
ON THE COLD SIDE OF THE FRONT WITH DEEP SOUTHWEST FLOW ALOFT. SOME
COOLER AIR BEHIND THE FRONT FAVORING LOWS FALLING INTO THE 50S TO
AROUND 60 DEGREES.

SAT-MON...BAROCLINIC ZONE AT 850 MB ON SAT NOW PROGGED BY GFS OVER
CENTRAL FL WHEREAS 24 HOURS AGO GFS HAD THIS FEATURE OVER NORTH
CENTRAL FL. SO BASICALLY TIMING AND FEATURE PLACEMENT REMAINS
SOMEWHAT UP IN THE AIR DURING THIS PERIOD. THE LOW LEVEL CONVERGENCE
ZONE WILL SLOWLY SLIDE SOUTHWARD ACROSS THE PENINSULA THROUGH SUNDAY
BEFORE RETURNING BACK NORTHWARD OVER THE STATE SUNDAY OVERNIGHT AND
MONDAY. ALSO ON MONDAY A LOW PRESSURE SYSTEM WILL RIDE ALONG THE OLD
STALLED SURFACE FRONTAL BOUNDARY CROSSING SOUTH FL MONDAY NIGHT. THIS
WILL PROVIDE AN ADDITIONAL FOCUS FOR CONTINUED PCPN CHANCES...ESP
OVER OUR SOUTHERN CWA. WILL RETAIN GOOD JET ASCENT OVER THE FORECAST
AREA THROUGH MUCH OF THIS PERIOD. A SHORT PERIOD OF COLDER HIGHS AND
LOWS BEGINS ON SAT AS COLD AIR ADVECTION FILTERS DOWN THE PENINSULA.
HIGHS FOR SAT MAY STRUGGLE TO MAKE IT INTO THE LOWER 60S ACROSS THE
NORTH WITH LOWER 70S OVER THE SOUTH. FOR SUN HIGHS WILL RANGE FROM
THE 50S TO MIDDLE 60S. WARM AIR ADVECTION ON MON AHEAD OF THE
APPROACHING LOW PRESSURE AREA WILL BE SHORT-LIVED AS HIGHS JUMP BACK
INTO THE 60S TO LOWER 70S. LOWS SUN/MON FROM THE UPPER 30S NORTH TO
THE MIDDLE 50S SOUTH.

TUE-THU...STRONG HIGH PRESSURE BEHIND THE LATEST WEATHER SYSTEM
MOVING OUT INTO THE WESTERN ATLC WILL MOVE SOUTHEASTWARD OUT OF THE
PLAINS INTO THE NORTHERN GOMEX AND DOWN THE FL PENINSULA. MUCH DRIER
AND COOLER AIR IN STORE THROUGH THIS PERIOD. BELOW SEASONAL NORMS
THROUGH THE EXTENDED WITH POSSIBLE FIRE WX AND MARINE ISSUES BEING
THE MAIN HAZARDS DURING THIS TIME.

&&

.AVIATION...INCRSG COVERAGE OF MVFR SHRA W/CHC FOR IFR TSRA @DAB/SFB
09Z/10Z...AND INVOF ORL/MCO BY 11Z-12Z....BASED ON CURRENT TIMING.
GIVEN THE STRONG LOW LEVEL WIND FIELDS...THERE ARE PROSPECTS FOR TS
GUSTS >35KT...SHOULD CONVECTION HOLD TOGETHER...WHICH ISNT YET A
GIVEN. HOWEVER...LLWS IS FCST FROM 00Z ONWARD FOR ALL AERODROMES.

&&

.MARINE...SRLY WINDS 20-25KT WILL CONTINUE TO STRENGTHEN AS THEY
VEER TO SW OVERNIGHT/EARLY FRI...INITIAL RISE IN SEAS WILL CONTINUE
WELL OFFSHORE...BUT BE HALTED CLOSER TO THE COAST WITH AND INCRSGLY
OFFSHORE TRAJ. WINDS/SEAS WILL SUBSIDE A BIT LATE IN THE DAY...
HOWEVER SCA WILL CONTINUE AS IS. FRIDAY NIGHT-TUE...THIS PERIOD WILL
BE VERY UNSETTLED AND NOT FAVORABLE FOR SMALL CRAFT WHATSOEVER.
DIMINISHED WINDS/SEAS ON FRI NIGHT WILL BE SHORT-LIVED AS NORTHERLY
WINDS PICK UP TO HEADLINE CRITERIA LATE SAT AFTN/NIGHT LASTING INTO
EARLY MON MORNING BEFORE FALLING OFF A BIT. THIS TOO WILL BE
SHORT-LIVED AGAIN AS WINDS INCREASE TO HEADLINE CRITERIA MON
NIGHT/TUE WITH A STRONG PGRAD DEVELOPING AS A LOW PRESSURE SYSTEM
MOVES ACROSS SOUTH FL AND WITH THE APPROACH OF A STRONG HIGH
PRESSURE CELL FROM THE NORTH. SEAS WILL RESPOND EACH TIME THE WINDS
INCREASE AND WILL BE SLOWER TO SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  76  54  62 /  90  70  20  40
MCO  67  75  57  66 /  80  70  20  30
MLB  69  79  58  69 /  60  70  20  30
VRB  71  81  59  73 /  50  70  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM EST FRIDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR WATERS FROM
     FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....SEDLOCK
Hazardous weather outlook, Feb 1, 4:57 PM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EST THU FEB 1 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
020630-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
457 PM EST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
A SURFACE LOW PRESSURE AREA OFF THE FLORIDA PANHANDLE THIS EVENING
WILL RIDE EAST NORTHEAST OVERNIGHT. A STRONG UPPER LEVEL JET
STREAM AND INCREASING WIND SHEAR WILL CONTRIBUTE TO THE THREAT FOR
SEVERE STORMS TO AFFECT EAST CENTRAL FLORIDA AFTER 1 AM. THE
HIGHEST THREAT FOR SEVERE WIND GUSTS AND THE POSSIBILITY FOR AN
ISOLATED TORNADO WILL OCCUR MAINLY NORTH OF A LINE FROM LAKE
KISSIMMEE TO MELBOURNE. THE INCREASING WIND FIELDS OVERNIGHT MAY
ALSO ALLOW A FEW OF THE HEAVIER SHOWERS OR STORMS TO PRODUCE WIND
GUSTS OVER 50 MPH.

IT IS RECOMMENDED TO SET YOUR NOAA WEATHER RADIO TO ALERT BEFORE
GOING TO SLEEP IN CASE WARNINGS ARE ISSUED OVERNIGHT.

...MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND ISOLATED STORMS WILL MOVE OFFSHORE FROM
THE MAINLAND TONIGHT. WIND GUSTS OVER 35 KNOTS MAY OCCUR WITH
STORMS.

...WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE CONTINUE TO INCREASE OVER THE WATERS
THIS EVENING WITH SMALL CRAFT ADVISORY CONDITIONS. CONDITIONS
WILL FURTHER DETERIORATE LATER TONIGHT AS WINDS BECOME SOUTHWEST
WITH ADDITIONAL STRENGTHENING. A FEW GUSTS NEAR GALE FORCE WILL BE
POSSIBLE OVER THE OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AS A FRONT
MOVES INTO NORTH FLORIDA. COOL AND BREEZY CONDITIONS WILL DEVELOP ON
SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. A SMALL CRAFT ADVISORY
WILL BE LIKELY ON SUNDAY AND INTO MONDAY. DRY CONDITIONS FROM
TUESDAY THROUGH MIDWEEK WILL CREATE A FIRE WEATHER HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED OVERNIGHT.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 12:36 AM ESTTornado WarningMLBVolusia39 min
Feb 2, 1:11 AM ESTSpecial Marine WarningMLB64 min
Feb 2, 1:12 AM ESTTornado WarningMLBVolusia48 min
Feb 2, 3:04 AM ESTTornado WarningMLBLake56 min
Feb 2, 3:49 AM ESTTornado WarningMLBVolusia26 min
Feb 2, 4:10 AM ESTTornado WarningMLBVolusia27 min
Feb 2, 4:46 AM ESTTornado WarningMLBLake29 min
Feb 2, 5:15 AM ESTTornado WarningMLBLake, Orange45 min
Feb 2, 5:18 AM ESTTornado WarningMLBVolusia42 min
Feb 2, 5:40 AM ESTTornado WarningMLBSeminole35 min
Feb 2, 6:07 AM ESTTornado WarningMLBBrevard, Volusia29 min
Feb 2, 6:20 AM ESTSpecial Marine WarningMLB85 min
Feb 2, 7:38 AM ESTSpecial Marine WarningMLB97 min
Feb 2, 9:30 AM ESTTornado WarningMLBBrevard, Indian River45 min
Feb 2, 9:52 AM ESTSpecial Marine WarningMLB53 min
Feb 2, 12:16 PM ESTTornado WarningMLBIndian River, Saint Lucie29 min
Feb 2, 12:26 PM ESTSpecial Marine WarningMLB64 min

Nearby

Special Marine Warnings in Florida, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.